The thyroid controls metabolism and hypothyroidism causes metabolism to slow way down. The doctor is correct that the medication should help your metabolism return to normal, once the medication has a chance to start working.
I'm very sorry you're going through the eating disorder, as well as hypothyroidism. Yes, you should believe your doctor that you should continue to work with your therapist to make sure you eat enough food. Not eating enough can make it harder to lose weight than eating a healthy, balanced diet. Moderate exercise is also good for you.
It's very important to make sure you have the right dosage of Thyroxine so that your metabolism gets back to what's normal for you, so it would be helpful if you tell us what dosage of Thyroxine you're on. If you can, also, post your actual thyroid hormone levels and their corresponding reference ranges, it will be easier for us to help you. We can remove a lot of the confusion for you if we know what your levels and their ranges are. Hopefully, once you understand what's happening to you, some of the fear you feel might go away as well.
Hypo makes your metabolism crawl. I recently gained weight while eating relatively little too. Hypo sucks, but think about it this way, it's not your fault. You're doing nothing wrong. You have a medical condition that's causing this.
As far as I know people usually lose all the weight they gained once their thyroid levels go back to normal. Thyroxine should help your body get the hormones it needs to control your metabolism and weight. It would be helpful if you could post your test results and tell us what dose your on.